Wildfire, Woodward
- When
- July 25, 12:00 PM CST to 10:00 PM CST
- Where
- Woodward forecast zone
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
The 720 wildfire near Mooreland, OK burned roughly 19,072 acres, with 1 barn destroyed. No injuries or fatalities were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 720 wildfire near Mooreland, OK burned roughly 19,072 acres, with 1 barn destroyed. No injuries or fatalities were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 11:25 AM CST, 35 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1225 PM CDT Mon Jul 25 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 313 AM CDT Mon Jul 25 2022
Enough moisture near Kansas border baroclinic zone, aided by 30-40Kt
low level jet, kept showers and a few thunderstorms going across far
northwest Oklahoma early this morning. All high-res models slowly
veer flow and lift the quasi-stationary front slightly northward
today. Reinforcing outflow from eastern Colorado and western Kansas
convection may allow frontal boundary to remain where it is for a
little longer than progd. Main impact for northern Oklahoma is
expected to be wind direction/speed through the first part of the,
day, generally lighter and more variable through the morning before
becoming southwest and light. Isolated rain activity cannot be ruled
out later this morning into the afternoon, but due to low confidence
and coverage, we will leave mentionable PoPs out with this initial
forecast. This could change in later revisions based on observations
and newer model output.
Otherwise, the heat continues and Heat Advisory already in effect
will be continued. Since a few locations across northern/central
Oklahoma flirted with Excessive Heat Warning levels yesterday with
108-110 max heat indices. This could be the case again today as
forecast grids have a few locations north of Oklahoma City reaching
108-110 due to some moisture pooling south of the front. An
Excessive Heat Warning will be issued with this package for today
and may be needed again tomorrow.
Very mild night again tonight with mainly the upper half of 70s
and some lower 80s for lows.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 313 AM CDT Mon Jul 25 2022
Another couple days of very hot weather Tuesday and Wednesday. The
Heat Advisory will be continued for Tuesday, and expanded back to
the west given hotter forecasts that todays, which has an advisory.
This will also match up better with southern neighbors so areas of
Wichita Falls up through Lawton will be added. Excessive Heat
Warning may be warranted for portions of central and northern
Oklahoma for Tuesday, but with lower WBGT forecast given stronger
winds on Tuesday, we will hold off for now. With the stronger
winds, elevated fire weather conditions will be more established
across the region.
For Wednesday, with possibly effects of outflow boundaries and
cloud cover across northern and maybe into central Oklahoma, we
will hold off on extending the Heat Advisory, but this will likely
be done with the next forecast issuance. Far southern Oklahoma
and western north Texas may even need an advisory on Thursday
ahead of the front. Speaking of the front, timing is still similar
with the newer model run, yielding advancement of the cold front
over the region late Thursday and Thursday night. Widespread
showers and storms still in the forecast, mainly behind the front
across the northern half of Oklahoma Thursday evening through the
night. Multiple rounds of rain still expected Friday through at
least Saturday with multiple MCS passages. Again, these would be
most prominent north of the front, which is still forecast to
stall close to or just south of the Red River. There will be at
least a small chance for some severe weather in the form of
damaging winds, and yes, the potential for heavy enough rain for
some localized flooding issues where storms train over a multi-day
period. At this time, this appears most likely across the
northern-third or so of Oklahoma Thursday night into Saturday.
Much cooler temperatures are still forecast, and with potential
for persistent cloud cover behind the front, we could see some
locations across northern Oklahoma barely exceeding 80 degrees for
highs.
&&
.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Mon Jul 25 2022
All of our terminals should remain under VFR conditions through
the forecast period. Surface winds will remain out of the
southwest with 15-20 kt gusts across most of our terminals through
01Z. As surface winds back out of the south after 01Z, a low-level
jet will be increasing out of the south, resulting in low-level
shear conditions across most of our terminals. Surface winds will
veer south-southwesterly after 14Z and start mixing into the low-
level jet, resulting in increasing wind gusts at 20-25 kts through
the remainder of the morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 102 79 103 80 / 10 0 0 0
Hobart OK 104 78 104 78 / 0 0 0 0
Wichita Falls TX 104 79 104 79 / 10 0 0 0
Gage OK 104 76 104 73 / 10 0 0 10
Ponca City OK 105 81 108 77 / 10 10 10 20
Durant OK 101 79 102 78 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ007-
008-012-013-019-020-026.
Heat Advisory from noon to 8 PM CDT Tuesday for OKZ005>008-
011>013-017>020-023>032-038>048-050>052.
Heat Advisory until 8 PM CDT this evening for OKZ005-006-011-017-
018-023>025-027>032-038>048-050>052.
TX...Heat Advisory from noon to 8 PM CDT Tuesday for TXZ086-089-090.
Heat Advisory until 8 PM CDT this evening for TXZ086-089-090.
&&
SHORT TERM...68
LONG TERM....11
AVIATION...68Hazardous Weather Outlook National Weather Service Norman OK 1230 PM CDT Mon Jul 25 2022 OKZ004>048-050>052-TXZ083>090-261730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1230 PM CDT Mon Jul 25 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Excessive Heat... Triple digit temperatures with heat indices near and in excess of 105 are expected again today. Across north-central down into portions of central Oklahoma, heat indices are expected to approach 110. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Excessive Heat... Triple digit temperatures with heat indices near and in excess of 105 are expected Tuesday and Wednesday. Some areas across southern Oklahoma and western north Texas could see these excessive heat indices on Thursday as well. .Thunderstorms... Thunderstorm chances will be seen across northern Oklahoma Tuesday and Wednesday. As as strong cold front arrives late Wednesday into Thursday, storms will become more numerous and spread southward across the region. Periods of widespread storms appear possible Thursday night into the weekend, especially across the northern and central portions of Oklahoma. Some storms will likely produce strong wind gusts and heavy rainfall. .Fire Weather... Elevated fire weather conditions are expected Tuesday due to very hot and dry conditions combined with breezy southwest winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051665.